Alert archive / New Mexico / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 36, NWS Albuquerque, NM

May 25, 2007Colfax County, Mora County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at May 25, 2007, 12:31 PM MDT for Colfax County, Mora County, New Mexico. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 25, 2007, 12:31 PM MDT (18:31 UTC)
Expired
May 25, 2007, 1:15 PM MDT
In force
44 min
Issued by
NWS Albuquerque, NM
Area
Counties, with a storm outline in the text

Counties Colfax County, NM, Mora County, NM

The radar

The Albuquerque radar (KABX), 205 km from the middle of the area, began a volume at 18:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 6.5 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2007-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 161 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2007-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 127 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
161 J/kg
Mixed-layer CIN
-173 J/kg
Mixed-layer LCL
1435 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
127 m²/s²
0-3 km storm-relative helicity
209 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KABQ 251830
SVRABQ
NMC007-033-251915-
/O.NEW.KABQ.SV.W.0036.070525T1831Z-070525T1915Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1231 PM MDT FRI MAY 25 2007

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME SOUTH CENTRAL COLFAX COUNTY IN NORTHEAST NEW MEXICO
  NORTH CENTRAL MORA COUNTY IN NORTHEAST NEW MEXICO

* UNTIL 115 PM MDT

* AT 1224 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  SOUTHWEST OF OCATE...OR ABOUT 14 MILES NORTHEAST OF MORA...AND
  MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  OCATE AROUND 1240 PM MDT...

LAT...LON 3621 10483 3622 10453 3621 10452 3600 10509
      3600 10512 3615 10525 3616 10525 3627 10501
      3626 10487

$$
1 follow-up statement
000 
WWUS55 KABQ 251915
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
115 PM MDT FRI MAY 25 2007

NMC007-033-251925-
/O.EXP.KABQ.SV.W.0036.000000T0000Z-070525T1915Z/
COLFAX-MORA-
115 PM MDT FRI MAY 25 2007

...SEVERE THUNDERSTORM WARNING HAS EXPIRED FOR NORTH CENTRAL MORA AND
EXTREME SOUTH CENTRAL COLFAX COUNTIES...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM HAS WEAKENED AND WAS NO LONGER SEVERE...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT HEAVY RAINS...
SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE FROM THIS THUNDERSTORM.

LAT...LON 3621 10483 3622 10453 3621 10452 3600 10509
      3600 10512 3615 10525 3616 10525 3627 10501
      3626 10487

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 10:14 AM MDT, 2 hours 17 minutes earlier.

Area forecast discussion, May 25, 10:14 AM MDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1014 AM MDT FRI MAY 25 2007

.UPDATE...
ADDED ISOLATED THUNDERSTORMS TO THE LATE MORNING FORECAST FOR THE
WEST CENTRAL AND SOUTHWEST MOUNTAINS. THE BACK DOOR COLD FRONT HAS
INCREASED DEWPOINTS ALL OF THE WAY TO THE CONTINENTAL DIVIDE...AND
LAPS INDICATES SIGNIFICANT MOISTURE CONVERGENCE IN THE MOUNTAINS.
FURTHERMORE...ABUNDANT SUNSHINE IN THE WEST IS CAUSING CUMULUS
CLOUDS TO BUILD RAPIDLY. A THERMAL TROUGH WILL DELIVER 1 OR 2
DEGREES OF COOLING ALOFT TODAY...SO THIS AFTERNOON/S FORECAST OF
SCATTERED CONVECTION APPEARS ON TARGET.

&&

.PREV DISCUSSION...
305 AM MDT FRI MAY 25 2007...SURFACE ANALYSIS EARLY THIS MORNING
SHOWS A 1007MB LOW PRES CENTER OVER SE AZ/SW NM WITH SE WINDS
ADVECTING PLENTIFUL LOW LEVEL MOISTURE NW INTO MUCH OF NM. LATEST
WATER VAPOR LOOP SHOWS SHOWS A SHORTWAVE OVER UT/CO SHEARING SE INTO
NORTHERN NM WITH A CONVECTIVE COMPLEX OVER W TX MOVING SLOWLY NORTH.
400-250MB AIRCRAFT WIND PLOTS SHOWS THE REAR SECTION OF A 60-80 KNOT
JET AHEAD OF THE SHORTWAVE EXITING SLOWLY NE ACROSS S CO/N NM. RADAR
CONTINUES TO INDICATE A FEW SHOWERS/ STORMS STRUGGLING TO DEVELOP
OVER THE E PLAINS ALONG OUTFLOW BOUNDARIES WITH ACTIVITY DISSIPATING
OVER THE N MTNS AS THE UPPER JET EXITS THE REGION. ANTICIPATE LULL
IN PRECIP ACTIVITY OVER THE WESTERN AND NORTHERN HALF OF THE STATE
THIS MORNING AND ISOLD TO SCT ACTIVITY AT BEST IN THE E PLAINS.
LOWERED POPS TO REFLECT CURRENT TRENDS ACROSS MUCH OF CWA FOR THIS
MORNING.

00Z/06Z GUIDANCE CONTINUES TO AGREE ON GENERAL UPPER LEVEL PATTERN
WHILE SFC FEATURES AND PRECIP PATTERNS ARE MUCH HARDER TO NAIL DOWN.
GIVEN CONSISTENCY WITHIN THE PAST SEVERAL RUNS OF THE NAM DECIDED TO
NUDGE FORECAST IN THAT DIRECTION. GIVEN PLENTIFUL LOW LEVEL MOISTURE
ACROSS MUCH OF THE STATE EAST OF THE CONTINENTAL DIVIDE AND MODEST
AFTERNOON HEATING EXPECTING NUMEROUS SHOWERS/STORMS TO DEVELOP OVER
THE WESTERN/CENTRAL MTNS AND MOVE ENE INTO THE CENTRAL HIGH PLAINS
BY THE LATE EVENING HOURS. NAM ADVERTISES A STRONG CONVECTIVE BAND
TO DEVELOP ALONG THE CONTINENTAL DIVIDE LATE THIS AFTERNOON WITH
LIFTED INDICES AROUND -3C...LAPSE RATES BTWN 7 AND 8C/KM...AND PWATS
BTWN 0.75 AND 1.00 INCH. STEERING CURRENTS BRING COMPLEX INTO THE
KABQ AND KSAF REGION BEFORE MIDNIGHT WITH HEAVY RAINFALL POSSIBLE IN
SOME LOCALES.

MODEL GUIDANCE THEN COMES INTO BETTER AGREEMENT THAT PRECIP WILL
SLOWLY DISSIPATE OVER THE E PLAINS FRIDAY NIGHT. ANOTHER ROUND OF
HIGHER TERRAIN SHOWERS/STORMS WILL DEVELOP SATURDAY HOWEVER COVERAGE
APPEARS LIMITED. DRYING TREND CONTINUES EACH AFTERNOON THROUGH EARLY
NEXT WEEK WITH TEMPS RETURNING AT OR SLIGHTLY ABOVE SEASONAL NORMALS.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  79  45  83  47 /  20  10   5   0
GALLUP..........................  78  39  82  40 /  30  10   5   0
GRANTS..........................  77  42  81  41 /  30  20   5   0
GLENWOOD........................  86  49  88  48 /  10  20  10  10
CHAMA...........................  64  33  72  32 /  50  20  20  10
LOS ALAMOS......................  70  44  75  42 /  40  50  10   5
RED RIVER.......................  56  36  64  35 /  60  50  20  10
TAOS............................  71  40  76  38 /  40  50  20  10
SANTA FE........................  71  45  77  46 /  50  60  20   5
SANTA FE AIRPORT................  73  46  79  46 /  40  60  10   5
ESPANOLA........................  77  50  84  51 /  30  50  10   5
ALBUQUERQUE HEIGHTS.............  78  57  82  57 /  30  60  10   5
ALBUQUERQUE VALLEY..............  80  56  84  56 /  30  60  10   5
ALBUQUERQUE FOOTHILLS...........  75  53  79  57 /  40  60  10   5
ALBUQUERQUE WEST MESA...........  79  55  83  56 /  30  50  10   5
SOCORRO.........................  82  58  84  56 /  30  50  20  10
SANDIA PARK/CEDAR CREST.........  73  47  76  48 /  60  60  20   5
MORIARTY/ESTANCIA...............  76  48  80  46 /  50  60  20   5
CARRIZOZO.......................  78  56  78  56 /  30  50  30  20
RUIDOSO.........................  67  48  70  52 /  60  60  30  30
RATON...........................  73  43  75  44 /  30  50  20  20
LAS VEGAS.......................  70  44  74  43 /  30  40  20  10
ROY.............................  73  52  74  52 /  30  40  20  20
CLAYTON.........................  75  53  76  54 /  40  30  20  20
SANTA ROSA......................  78  56  84  56 /  30  60  20  20
TUCUMCARI.......................  76  58  83  58 /  30  40  20  20
FORT SUMNER.....................  77  58  84  58 /  30  30  20  20
CLOVIS..........................  73  56  79  58 /  40  30  30  20
PORTALES........................  71  55  80  57 /  40  30  30  20
ROSWELL.........................  75  57  83  59 /  30  40  30  20

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

44
Hazardous weather outlook, May 25, 6:00 AM MDT, 6 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT FRI MAY 25 2007

NMZ001>021-026-261200-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WEST CENTRAL MOUNTAINS-
600 AM MDT FRI MAY 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A FEW STRONG THUNDERSTORMS MAY DEVELOP OVER THE EASTERN PLAINS ALONG
THE TEXAS STATE LINE THIS AFTERNOON WITH HAIL AND GUSTY WINDS THE
MAIN THREATS. SHOWERS AND THUNDERSTORMS ALONG THE CENTRAL MOUNTAIN
CHAIN WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL LATE THIS AFTERNOON
INTO THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

STRONG THUNDERSTORMS ARE POSSIBLE OVER FAR NORTHEAST NEW MEXICO
LATE SATURDAY AFTERNOON INTO SATURDAY EVENING WITH HAIL AND GUSTY
WINDS THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GUYER

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 1:44 PM MDTSevere Thunderstorm WarningABQSocorro61 min
May 25, 2:00 PM MDTTornado WarningABQSocorro45 min
May 25, 3:12 PM MDTSevere Thunderstorm WarningABQMora63 min
May 25, 3:13 PM MDTSevere Thunderstorm WarningABQTorrance62 min
May 25, 4:11 PM MDTSevere Thunderstorm WarningABQTorrance64 min
May 25, 5:10 PM MDTTornado WarningABQTorrance50 min
May 25, 5:34 PM MDTSevere Thunderstorm WarningABQLincoln56 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.